Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 65, NWS Shreveport, LA

March 25, 2000Caddo Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2000, 5:54 PM CST for Caddo Parish, Red River Parish, Louisiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2000, 5:54 PM CST (23:54 UTC)
Expired
Mar 25, 2000, 6:45 PM CST
In force
51 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Caddo Parish, LA, Red River Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 25, 6:15 PM CSTHail 0.75Shreveport, LA
Mar 25, 6:30 PM CSTThunderstorm Wind 52 EHoward, LASeveral large trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 1:30 PM CSTSevere Thunderstorm WatchSPC7 hr
Mar 25, 2:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 252356
SVRSHV
LAC017-081-260045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CADDO PARISH IN LOUISIANA
  RED RIVER PARISH IN LOUISIANA

* UNTIL 645 PM CST

* AT 554 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 27 MILES NORTHWEST OF
  COUSHATTA...OR ABOUT 14 MILES SOUTH OF BOSSIER CITY...MOVING
  SOUTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER 
AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE. 
SEEK SHELTER IN A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CADDO PARISH IN LOUISIANA
  RED RIVER PARISH IN LOUISIANdA
UNTIL 645 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 25, 2:30 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SAT MAR 25 2000

CURRENT SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING ACROSS NORTHERN
ARKANSAS INTO SOUTHEAST OKLAHOMA AND TO THE RED RIVER OF NORTH
CENTRAL TEXAS. STRONG TO SEVERE STORMS ARE OCCURRING ALONG THE
BOUNDARY IN SOUTHEAST OKLAHOMA. ALSO SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE OCCURRING ACROSS SOUTHERN ARKANSAS AND NORTH
CENTRAL LOUISIANA WITH VORT MAX MOVING EAST AHEAD OF THE FRONT.
SEVERE THUNDERSTORM WATCHES IN EFFECT UNTIL 800 PM TONIGHT FOR MOST OF
CWA.

SUBTROPICAL JET SENDING VORTICITY MAXES EAST TONIGHT THROUGH SUNDAY
AND UPPER FLOW IS NOW SHIFTING FROM THE WEST SOUTHWEST TO MORE
NORTHWEST...MAIN SHORT WAVE MOVES ACROSS SOUTHEAST CANADA NEXT
24 HOURS. A SECOND SHORT WAVE DROPS INTO THE NORTHERN PLAINS SUNDAY
INTO THE GREAT LAKES SUNDAY NIGHT AND MONDAY. THE MAIN PROBLEM FOR
THE FORECAST AREA WILL BE IMPULSES OF ENERGY IN THE SUBTROPICAL JET.
MODELS GENERALLY AGREE WITH VORTICITY MAXES MOVING THROUGH THE
SOUTHERN STATES BUT ARE SLIGHTLY DIFFERENT ON TIMING. A 90 KNOT JET
WILL MOVE ACROSS THE RED RIVER VALLEY AND SOUTHERN ARKANSAS LATE
THIS AFTERNOON AND TONIGHT. A STRONGER JET MAX NOSES INTO EAST TEXAS
AND WEST CENTRAL LOUISIANA LATE SUNDAY AND SUNDAY NIGHT. UPPER LEVEL
DIVERGENCE CONCENTRATED ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS LATE TODAY AND ALL OF CWA TONIGHT...SHIFTING EAST INTO
NORTHEAST LOUISIANA SUNDAY MORNING AND ALL OF ARKANSAS SUNDAY
AFTERNOON. CAPE VALUES WILL RANGE FROM 1000 TO 2000 J/KG AND LI'S -2
TO -7 WITH STEEP LAPSE RATES AND ALMOST NO CAP THROUGH SUNDAY
EVENING FOR THE FORECAST AREA. THERE WILL BE A RISK FOR SEVERE
THUNDERSTORMS IN THE AFTERNOON AND EVENING HOURS TONIGHT AND SUNDAY
AFTERNOON/EVENING. WILL NOT PUT RISK SEVERE IN PAST TONIGHT SO
TONIGHTS FORECASTER CAN LOOK AT NEW DATA.

THE FRONTAL BOUNDARY WILL WEAKEN TONIGHT...WITH A TROUGH DEVELOPING
OVER NORTHEAST TEXAS SUNDAY. A COLD FRONT WILL DEVELOP WITH THE
SECOND NORTHERN SHORT WAVE TONIGHT AND MOVE RAPIDLY INTO THE
SOUTHERN PLAINS BY SUNDAY EVENING AND TO EAST TEXAS/NORTH LOUISIANA
BY MONDAY MORNING. WILL PUT LIKELY POPS IN ALL BUT SW SECTIONS WITH
SOME STORMS PRODUCING HEAVY RAINFALL TONIGHT AND CHANCE FOR ALL AREAS
SUNDAY AND SUNDAY NIGHT EXCEPT SLIGHT CHANCE PARTS OF EAST
TEXAS...CHANCE POPS SOUTH CENTRAL AR AND NORTH CENTRAL LOUISIANA
EARLY MONDAY AHEAD OF FRONT. WINDS SHOULD STAY FROM THE SOUTH UNTIL
LATE SUNDAY NIGHT/EARLY MONDAY AND SWITCH TO THE NORTHWEST. MID
LEVEL MOISTURE WILL DECREASE OVER TEXAS SUNDAY BUT NOT UNTIL MONDAY
FARTHER EAST.  09

SH{V 64/81/60/78 7531  MLU 61/78/60/78 8632
TXK 62/80/58/75 7531  TYR 64/82/60/78 6421
LFK 63/83/61/81 5321

.SHV...NONE.

In the hours before

Local storm report, Mar 25, 4:24 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    IDABEL                    OK   .75 INCH HAIL
03/25/00   MCCURTAIN                      REPORT FROM LAW
                                          ENFORCEMENT.

NNNN

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.